Alert archive / Indiana / Flash Flood Watches in 2015

Flash Flood Watch 4, NWS Northern Indiana

June 26, 20156 counties in Ohio; 10 counties in Indiana

NWS Northern Indiana issued this flash flood watch at Jun 26, 2015, 4:21 AM EDT for 6 counties in Ohio; 10 counties in Indiana. It took effect at Jun 26, 2015, 2:00 PM EDT. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Jun 26, 2015, 4:21 AM EDT (08:21 UTC)
In effect from
Jun 26, 2015, 2:00 PM EDT
Expired
Jun 27, 2015, 2:00 PM EDT
In force
24 hr
Issued by
NWS Northern Indiana
Flood severity
None

Counties Adams County, IN, Allen County, IN, Blackford County, IN, Cass County, IN, Grant County, IN, Huntington County, IN, Jay County, IN, Miami County, IN, Wabash County, IN, Wells County, IN, Allen County, OH, Defiance County, OH, Henry County, OH, Paulding County, OH, Putnam County, OH, Van Wert County, OH

The radar

The Northern Indiana radar (KIWX), 78 km from the middle of the area, began a volume at 08:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 8.4 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2015-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 193 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2015-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
193 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
1116 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
84 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

630 
WGUS63 KIWX 260821
FFAIWX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE NORTHERN INDIANA
421 AM EDT FRI JUN 26 2015

INZ018-022>027-032>034-261630-
/O.NEW.KIWX.FF.A.0004.150626T1800Z-150627T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ALLEN IN-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-
BLACKFORD-JAY-
INCLUDING THE CITIES OF...FORT WAYNE...NEW HAVEN...LOGANSPORT...
ROYAL CENTER...PERU...GRISSOM AFB...MEXICO...WABASH...
NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON...OSSIAN...
DECATUR...BERNE...MARION...GAS CITY...UPLAND...HARTFORD CITY...
MONTPELIER...PORTLAND...DUNKIRK
421 AM EDT FRI JUN 26 2015

...FLASH FLOOD WATCH IN EFFECT FROM 2 PM EDT THIS AFTERNOON
THROUGH SATURDAY MORNING...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* FLASH FLOOD WATCH FOR A PORTION OF NORTHERN INDIANA... 
  INCLUDING THE FOLLOWING AREAS...ADAMS...ALLEN IN...BLACKFORD...
   CASS IN...GRANT...HUNTINGTON...JAY...MIAMI...WABASH AND 
  WELLS. 

* FROM 2 PM EDT THIS AFTERNOON THROUGH SATURDAY MORNING

* SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON
  AND CONTINUE THROUGH SATURDAY MORNING. RAINFALL AMOUNTS OF 1 TO
  3 INCHES ARE EXPECTED. THE POTENTIAL FOR LOCALLY HEAVY RAIN ON
  SATURATED SOILS WITH RIVER AND RESERVOIR LEVELS STILL RUNNING
  HIGH COULD LEAD TO RAPID RUNOFF AND FLASH
  FLOODING...PARTICULARLY IN LOW LYING AND POOR DRAINAGE AREAS.

* PEOPLE LIVING NEAR STREAMS...RIVERS...AND IN URBAN AREAS ARE
  ESPECIALLY SUSCEPTIBLE TO FLASH FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

OHZ004-005-015-016-024-025-261630-
/O.NEW.KIWX.FF.A.0004.150626T1800Z-150627T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...DEFIANCE...SHERWOOD...HICKSVILLE...
NAPOLEON...DESHLER...LIBERTY CENTER...PAULDING...ANTWERP...
MELROSE...OTTAWA...PANDORA...KALIDA...FORT JENNINGS...VAN WERT...
DELPHOS...OHIO CITY...LIMA...SPENCERVILLE...BLUFFTON
421 AM EDT FRI JUN 26 2015

...FLASH FLOOD WATCH IN EFFECT FROM 2 PM EDT THIS AFTERNOON
THROUGH SATURDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* FLASH FLOOD WATCH FOR A PORTION OF NORTHWEST OHIO...INCLUDING 
  THE FOLLOWING AREAS...ALLEN OH...DEFIANCE...HENRY...PAULDING...
   PUTNAM AND VAN WERT. 

* FROM 2 PM EDT THIS AFTERNOON THROUGH SATURDAY AFTERNOON

* SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON
  AND CONTINUE THROUGH SATURDAY AFTERNOON. RAINFALL AMOUNTS OF 1
  TO 3 INCHES ARE EXPECTED. THE POTENTIAL FOR LOCALLY HEAVY RAIN
  ON SATURATED SOILS WITH RIVER AND RESERVOIR LEVELS STILL
  RUNNING HIGH COULD LEAD TO RAPID RUNOFF AND FLASH
  FLOODING...PARTICULARLY IN LOW LYING AND POOR DRAINAGE AREAS.

* PEOPLE LIVING NEAR STREAMS...RIVERS...AND IN URBAN AREAS ARE
  ESPECIALLY SUSCEPTIBLE TO FLASH FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
3 follow-up statements
998 
WGUS63 KIWX 261919
FFAIWX

FLOOD WATCH
NATIONAL WEATHER SERVICE NORTHERN INDIANA
319 PM EDT FRI JUN 26 2015

INZ018-022>027-032>034-270330-
/O.CON.KIWX.FF.A.0004.000000T0000Z-150627T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ALLEN IN-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-
BLACKFORD-JAY-
INCLUDING THE CITIES OF...FORT WAYNE...NEW HAVEN...LOGANSPORT...
ROYAL CENTER...PERU...GRISSOM AFB...MEXICO...WABASH...
NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON...OSSIAN...
DECATUR...BERNE...MARION...GAS CITY...UPLAND...HARTFORD CITY...
MONTPELIER...PORTLAND...DUNKIRK
319 PM EDT FRI JUN 26 2015

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SATURDAY MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF NORTHERN INDIANA...INCLUDING THE FOLLOWING 
  AREAS...ADAMS...ALLEN IN...BLACKFORD...CASS IN...GRANT... 
  HUNTINGTON...JAY...MIAMI...WABASH AND WELLS. 

* THROUGH SATURDAY MORNING

* SHOWERS AND ISOLATED THUNDERSTORMS HAVE OVERSPREAD THE AREA AND
  RAIN WILL INCREASE IN INTENSITY INTO THE OVERNIGHT HOURS.
  RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE EXPECTED WITH LOCALLY
  HIGHER AMOUNTS POSSIBLE. THE POTENTIAL FOR LOCALLY HEAVY RAIN ON
  SATURATED SOILS WITH RIVER AND RESERVOIR LEVELS STILL RUNNING
  HIGH COULD LEAD TO RAPID RUNOFF AND FLASH FLOODING...PARTICULARLY
  IN LOW LYING AND POOR DRAINAGE AREAS.

* PEOPLE LIVING NEAR STREAMS...RIVERS...AND IN URBAN AREAS ARE 
  ESPECIALLY SUSCEPTIBLE TO FLASH FLOODING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

OHZ004-005-015-016-024-025-270330-
/O.CON.KIWX.FF.A.0004.000000T0000Z-150627T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...DEFIANCE...SHERWOOD...HICKSVILLE...
NAPOLEON...DESHLER...LIBERTY CENTER...PAULDING...ANTWERP...
MELROSE...OTTAWA...PANDORA...KALIDA...FORT JENNINGS...VAN WERT...
DELPHOS...OHIO CITY...LIMA...SPENCERVILLE...BLUFFTON
319 PM EDT FRI JUN 26 2015

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SATURDAY
AFTERNOON...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF NORTHWEST OHIO...INCLUDING THE FOLLOWING AREAS... 
  ALLEN OH...DEFIANCE...HENRY...PAULDING...PUTNAM AND VAN WERT. 

* THROUGH SATURDAY AFTERNOON

* SHOWERS AND ISOLATED THUNDERSTORMS HAVE OVERSPREAD THE AREA AND
  RAIN WILL INCREASE IN INTENSITY INTO THE OVERNIGHT HOURS.
  RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE EXPECTED WITH LOCALLY
  HIGHER AMOUNTS POSSIBLE. THE POTENTIAL FOR LOCALLY HEAVY RAIN ON
  SATURATED SOILS WITH RIVER AND RESERVOIR LEVELS STILL RUNNING
  HIGH COULD LEAD TO RAPID RUNOFF AND FLASH FLOODING...PARTICULARLY
  IN LOW LYING AND POOR DRAINAGE AREAS. 

* PEOPLE LIVING NEAR STREAMS...RIVERS...AND IN URBAN AREAS ARE 
  ESPECIALLY SUSCEPTIBLE TO FLASH FLOODING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
451 
WGUS63 KIWX 270316
FFAIWX

FLOOD WATCH
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1116 PM EDT FRI JUN 26 2015

INZ018-022>027-032>034-271130-
/O.CON.KIWX.FF.A.0004.000000T0000Z-150627T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ALLEN IN-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-
BLACKFORD-JAY-
INCLUDING THE CITIES OF...FORT WAYNE...NEW HAVEN...LOGANSPORT...
ROYAL CENTER...PERU...GRISSOM AFB...MEXICO...WABASH...
NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON...OSSIAN...
DECATUR...BERNE...MARION...GAS CITY...UPLAND...HARTFORD CITY...
MONTPELIER...PORTLAND...DUNKIRK
1116 PM EDT FRI JUN 26 2015

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 10 AM EDT SATURDAY...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF NORTHERN INDIANA...INCLUDING THE FOLLOWING 
  AREAS...ADAMS...ALLEN IN...BLACKFORD...CASS IN...GRANT... 
  HUNTINGTON...JAY...MIAMI...WABASH AND WELLS. 

* UNTIL 10 AM EDT SATURDAY

* RAIN WILL CONTINUE THROUGH THE MORNING. RADAR ESTIMATES AND
  SPOTTER REPORTS SUGGEST THAT BETWEEN 1 AND 2 INCHES OF RAIN HAS
  ALREADY FALLEN WITH LOCALLY HIGHER AMOUNTS AND SOME FLOODING IN
  THE PORTLAND AREA. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES
  ARE EXPECTED BY LATE SATURDAY MORNING. THIS COULD LEAD TO
  ADDITIONAL FLOODING GIVEN SATURATED SOILS AND HIGH RIVER AND
  RESERVOIR LEVELS. THE GREATEST THREAT WILL BE IN LOW LYING AND
  POOR DRAINAGE AREAS.

* PEOPLE LIVING NEAR STREAMS...RIVERS...AND IN URBAN AREAS ARE 
  ESPECIALLY SUSCEPTIBLE TO FLASH FLOODING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

OHZ004-005-015-016-024-025-271130-
/O.CON.KIWX.FF.A.0004.000000T0000Z-150627T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...DEFIANCE...SHERWOOD...HICKSVILLE...
NAPOLEON...DESHLER...LIBERTY CENTER...PAULDING...ANTWERP...
MELROSE...OTTAWA...PANDORA...KALIDA...FORT JENNINGS...VAN WERT...
DELPHOS...OHIO CITY...LIMA...SPENCERVILLE...BLUFFTON
1116 PM EDT FRI JUN 26 2015

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SATURDAY
AFTERNOON...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF NORTHWEST OHIO...INCLUDING THE FOLLOWING AREAS... 
  ALLEN OH...DEFIANCE...HENRY...PAULDING...PUTNAM AND VAN WERT. 

* THROUGH SATURDAY AFTERNOON

* RAIN WILL CONTINUE THROUGH SATURDAY AFTERNOON. RADAR ESTIMATES
  AND SPOTTER REPORTS SUGGEST THAT BETWEEN 1 AND 2 INCHES OF RAIN
  HAS ALREADY FALLEN. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES
  ARE EXPECTED BY SATURDAY AFTERNOON. THIS COULD LEAD TO ADDITIONAL
  FLOODING GIVEN SATURATED SOILS AND HIGH RIVER AND RESERVOIR
  LEVELS. THE GREATEST THREAT WILL BE IN LOW LYING AND POOR
  DRAINAGE AREAS.

* PEOPLE LIVING NEAR STREAMS...RIVERS...AND IN URBAN AREAS ARE 
  ESPECIALLY SUSCEPTIBLE TO FLASH FLOODING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
725 
WGUS63 KIWX 270757
FFAIWX

FLOOD WATCH
NATIONAL WEATHER SERVICE NORTHERN INDIANA
357 AM EDT SAT JUN 27 2015

INZ018-022>027-032>034-271400-
/O.CON.KIWX.FF.A.0004.000000T0000Z-150627T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ALLEN IN-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-
BLACKFORD-JAY-
INCLUDING THE CITIES OF...FORT WAYNE...NEW HAVEN...LOGANSPORT...
ROYAL CENTER...PERU...GRISSOM AFB...MEXICO...WABASH...
NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON...OSSIAN...
DECATUR...BERNE...MARION...GAS CITY...UPLAND...HARTFORD CITY...
MONTPELIER...PORTLAND...DUNKIRK
357 AM EDT SAT JUN 27 2015

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 10 AM EDT THIS
MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF NORTHERN INDIANA...INCLUDING THE FOLLOWING 
  AREAS...ADAMS...ALLEN IN...BLACKFORD...CASS IN...GRANT... 
  HUNTINGTON...JAY...MIAMI...WABASH AND WELLS. 

* UNTIL 10 AM EDT THIS MORNING

* RAIN WILL CONTINUE THROUGH THE MORNING. RADAR ESTIMATES AND
  SPOTTER REPORTS SUGGEST THAT BETWEEN 1 AND 3 INCHES OF RAIN HAS
  ALREADY FALLEN WITH LOCALLY HIGHER AMOUNTS AND SOME FLOODING IN
  THE PORTLAND AREA. ADDITIONAL RAINFALL AMOUNTS OF AROUND AN INCH
  ARE POSSIBLE BY LATER THIS MORNING. THIS COULD LEAD TO
  ADDITIONAL FLOODING GIVEN SATURATED SOILS AND HIGH RIVER AND
  RESERVOIR LEVELS. THE GREATEST THREAT WILL BE IN LOW LYING AND
  POOR DRAINAGE AREAS.

* PEOPLE LIVING NEAR STREAMS...RIVERS...AND IN URBAN AREAS ARE 
  ESPECIALLY SUSCEPTIBLE TO FLASH FLOODING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

OHZ004-005-015-016-024-025-271800-
/O.CON.KIWX.FF.A.0004.000000T0000Z-150627T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...DEFIANCE...SHERWOOD...HICKSVILLE...
NAPOLEON...DESHLER...LIBERTY CENTER...PAULDING...ANTWERP...
MELROSE...OTTAWA...PANDORA...KALIDA...FORT JENNINGS...VAN WERT...
DELPHOS...OHIO CITY...LIMA...SPENCERVILLE...BLUFFTON
357 AM EDT SAT JUN 27 2015

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF NORTHWEST OHIO...INCLUDING THE FOLLOWING AREAS... 
  ALLEN OH...DEFIANCE...HENRY...PAULDING...PUTNAM AND VAN WERT. 

* UNTIL 2 PM EDT THIS AFTERNOON

* RAIN WILL CONTINUE THROUGH SATURDAY AFTERNOON. RADAR ESTIMATES
  AND SPOTTER REPORTS SUGGEST THAT BETWEEN 1 AND 3 INCHES OF RAIN
  HAS ALREADY FALLEN. ADDITIONAL RAINFALL AMOUNTS OF AROUND AN
  INCH ARE EXPECTED BY THE AFTERNOON. THIS COULD LEAD TO
  ADDITIONAL FLOODING GIVEN SATURATED SOILS AND HIGH RIVER AND
  RESERVOIR LEVELS. THE GREATEST THREAT WILL BE IN LOW LYING AND
  POOR DRAINAGE AREAS.

* PEOPLE LIVING NEAR STREAMS...RIVERS...AND IN URBAN AREAS ARE 
  ESPECIALLY SUSCEPTIBLE TO FLASH FLOODING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this flash flood watch went out at Jun 26, 1:21 AM EDT, 3 hours earlier.

Area forecast discussion, Jun 26, 1:21 AM EDT, 3 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
121 AM EDT FRI JUN 26 2015

.SYNOPSIS...
ISSUED AT 422 PM EDT THU JUN 25 2015

SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE THROUGH
MAINLY THIS EVENING ALONG A COLD FRONT MOVING ACROSS THE REGION.
EXPECT THESE SHOWERS TO DWINDLE OVERNIGHT. LOWS WILL BE IN THE 60S.
FRIDAY RAIN IS LIKELY...ESPECIALLY IN THE SOUTHERN PORTIONS OF THE
FORECAST AREA IN THE AFTERNOON. THUNDERSTORMS ARE ALSO
POSSIBLE. HIGHS WILL BE IN THE UPPER 60S AND LOW TO MID 70S.

&&

.UPDATE...
ISSUED AT 757 PM EDT THU JUN 25 2015

A WEAK AREA OF LOW PRESSURE AND RATHER DIFFUSE COLD FRONT WAS
DRIFTING EAST THROUGH THE AREA WITH WIDELY SCATTERED SHOWERS. ONE
CONCENTRATED AREA OF SHOWERS WITH EMBEDDED STORMS WAS NOW INTO NW
OHIO...COURTESY THE MERGER OF WHAT WAS FORMERLY A SUPERCELLULAR
TYPE STORM AND CONVECTION THAT DEVELOPED AHEAD OF THE FEATURE.
WITH LOSS OF DAYTIME HEATING...ACTIVITY SHOULD SLOWLY WANE WITH
MORE ORGANIZED AREA DEPARTING THE FORECAST AREA OVER THE NEXT
COUPLE OF HOURS. GRIDS NOW SHOW THIS TREND WITH DRY CONDITIONS
EXPECTED BY LATE EVENING. A FEW OF THE HIGH RES MODELS KEEP
WIDELY SCT SHOWERS DEVELOPING HERE AND THERE BUT WILL KEEP WITH
TRENDS FOR NOW.

WITH THE THREAT OF HEAVY RAINFALL GENERALLY GONE...THE FLASH FLOOD
WATCH WAS ALLOWED TO EXPIRE. LATER SHIFTS WILL NEED TO REASSESS
TRENDS FOR FRIDAY AFTERNOON INTO SATURDAY WITH ANOTHER WATCH
POSSIBLY WARRANTED.

&&

.SHORT TERM...(THIS EVENING THROUGH FRIDAY)
ISSUED AT 318 PM EDT THU JUN 25 2015

A FEW STORMS HAVE STARTED TO FORM ACROSS NORTHERN AREAS THIS
AFTERNOON AS CLEARING HAS ALLOWED ~500 J/KG OF MLCAPE TO DEVELOP
ACROSS THE FORECAST AREA. THIS WEAK INSTABILITY COUPLED WITH THE
FORCING OF THE SYNOPTIC FRONT DROPPING SOUTH ACROSS LAKE MICHIGAN
WILL INITIATE NUMEROUS STORMS THIS EVENING. STORMS SHOULD MOVE
FAIRLY QUICKLY WHICH WILL REDUCE THE FLASH FLOOD THREAT...BUT
GIVEN THE SATURATED GROUND ACROSS THE FLASH FLOOD WATCH AREA...AND
AREA RESERVOIRS ALREADY NEAR CAPACITY...WAS HESITANT TO CANCEL
THE WATCH. WITH PWAT VALUES NEAR THE 90TH PERCENTILE...THE
STRONGEST STORMS MAY PRODUCE RAINFALL AMOUNTS IN EXCESS OF 1 TO 2
INCHES PER HOUR.

AFTER MOSTLY DRY CONDITIONS TONIGHT...FOCUS IS ON THE SEASONABLY
STRONG LOW PRESSURE CENTER MOVING THROUGH THE OHIO RIVER VALLEY.
NORTH OF THE SURFACE LOW...OUR SEVERE WEATHER RISK IS LOW...BUT
HEAVY RAINFALL WILL BE A CONCERN...ESPECIALLY AS WE MOVE INTO THE
LONG TERM PERIOD. HIGHER RESOLUTION GUIDANCE IS FURTHER SOUTHEAST
WITH THE SURFACE LOW AND PRECIPITATION SHIELD...BUT LOWER RESOLUTION
GUIDANCE IS CONSISTENT WITH A FURTHER NW TRACK OF THE SURFACE LOW
AND BRINGS SEVERAL INCHES OF RAIN INTO OUR SE CWA. THIS WILL NEED TO
BE WATCHED CLOSELY FOR THE POTENTIAL FOR MORE FLOODING ALONG AND SE
OF US24.

&&

.LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY)
ISSUED AT 356 PM EDT THU JUN 25 2015

THE LONG ADVERTISED DEEPENING OF THE GREAT LAKES TROF IS UNDERWAY
AND WILL BE THE FOCUS FOR SEVERAL ROUNDS OF SHOWERS AND
THUNDERSTORMS BEGINNING SATURDAY...WITH A BRIEF REPREIVE ON SUNDAY
BEFORE YET ANOTHER ROUND OF SHOWERS FORMS WITH A DEEPENING SURFACE
LOW ON SUNDAY NIGHT INTO MONDAY.

THE THREAT OF SEVERE WEATHER IS LOW WITH THESE SYSTEMS...HOWEVER
THE THREAT OF HEAVY RAINFALL IS HIGH AND POTENTIAL FOR WIDESPREAD0.50
TO 0.75 INCHES OF RAIN MONDAY AND TUESDAY. UNFORTUNATELY THE AXIS
OF HEAVIEST RAINFALL APPEARS TO BE ALONG OUR SOUTHERN BORDER OF
THE CWA...IN THE SAME LOCATION THAT CONTINUES TO BE AFFECTED BY
HIGH WATERS.

AS THESE SYSTEMS SHIFT EASTWARD...WINDS WILL INCREASE AS THE SURFACE
PRESSURE GRADIENT TIGHTENS AND WITH THE PROXIMITY OF THE MID LEVEL
VORTICITY ADVECTION CANNOT RULE OUT THE FORMATION OF COLD AIR
FUNNELS...ESPECIALLY IN THE EASTERN HALF OF THE COUNTY WARNING AREA.

IN THE CYCLONIC, NORTHWESTERLY FLOW...TEMPERATURES WILL REMAIN BELOW
NORMAL WITH HIGHS IN THE 70S AND LOWS IN THE UPPER 50S.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z FRIDAY NIGHT)
ISSUED AT 120 AM EDT FRI JUN 26 2015

FLIGHT CATEGORY WILL CONTINUE TO BE HIGHLY VARIABLE THROUGH THE
EARLY MORNING HOURS WITH LIGHT WINDS AND SOME LINGERING LOW LEVEL
MOISTURE SUPPORTING PERIODS OF FUEL ALTERNATE...OR LOWER...
CONDITIONS. SOME DRIER AIR TRYING TO ADVECT INTO THE AREA IN LIGHT
NORTHEAST FLOW BUT FORECAST SOUNDINGS AND MOS GUIDANCE SUGGEST
MVFR CONDITIONS WILL BE POSSIBLE THROUGH THE EARLY MORNING. RAIN
THEN EXPECTED TO EXPAND NORTHWARD BY THE AFTERNOON. SOME EMBEDDED
THUNDERSTORMS POSSIBLE AT KFWA BUT COVERAGE SHOULD BE LIMITED.
MOIST LOW LEVELS AND STEADY MODERATE RAIN SUGGEST MVFR CONDITIONS
WILL LIKELY PREVAIL THROUGH MUCH OF THE EVENING.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

UPDATE...FISHER
SYNOPSIS...MCD
SHORT TERM...BENTLEY
LONG TERM...LEWIS
AVIATION...AGD

VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSNORTHERNINDIANA
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Jun 25, 4:37 AM EDT, 23 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
437 AM EDT THU JUN 25 2015

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-260845-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
437 AM EDT THU JUN 25 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS ARE LIKELY THIS MORNING. BRIEF PERIODS
OF HEAVY RAINFALL MAY LEAD TO LOCALIZED FLOODING THIS MORNING.

ADDITIONAL SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
DEVELOP THIS AFTERNOON INTO EARLY THIS EVENING IN ADVANCE OF A
COLD FRONT. AN ISOLATED STRONG TO SEVERE THUNDERSTORM IS
POSSIBLE THIS AFTERNOON...MAINLY ALONG AND SOUTH OF US ROUTE 24.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ISOLATED THUNDERSTORMS ARE POSSIBLE FRIDAY THROUGH SATURDAY
ESPECIALLY ACROSS NORTHEAST INDIANA AND NORTHWEST OHIO. THERE
WILL BE PERIODIC CHANCES OF THUNDERSTORMS SUNDAY NIGHT THROUGH
TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON...MAINLY SOUTH OF
US ROUTE 24. SPOTTERS ARE ALSO ENCOURAGED TO REPORT ANY RAINFALL
AMOUNTS IN EXCESS OF 2 INCHES TODAY...ALONG WITH ANY OBSERVED
FLOODING.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-260845-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
437 AM EDT THU JUN 25 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE LIKELY THIS MORNING. THERE IS A CHANCE OF
THUNDERSTORMS THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

HAZARDOUS CONDITIONS FOR SMALL CRAFT ARE EXPECTED SATURDAY INTO
SATURDAY EVENING.

HIGH WAVES WILL CAUSE DANGEROUS SWIMMING CONDITIONS ON LAKE
MICHIGAN BEACHES SATURDAY AND SATURDAY EVENING.

THERE WILL BE PERIODIC CHANCES OF SHOWERS AND THUNDERSTORMS FOR
THE SUNDAY NIGHT THROUGH TUESDAY PERIOD.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

In the hours before

Local storm report, Jun 25, 10:58 PM EDT, 5 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1058 PM EDT THU JUN 25 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0957 PM     HEAVY RAIN       3 SW DELPHOS            40.81N 84.38W
06/25/2015  M1.25 INCH       ALLEN              OH   TRAINED SPOTTER

            1 HOUR TOTAL.

&&

MCD

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 8:42 PM EDTSpecial Weather StatementIWXAllen, Putnam63 min
Jun 26, 4:13 PM EDTRiver Flood WarningIWXAllen, Paulding, Putnam4 days
Jun 26, 4:13 PM EDTRiver Flood WarningIWXVan Wert8 days
Jun 26, 3:22 PM EDTAreal Flood AdvisoryIWXJay3 hr
Jun 26, 4:13 PM EDTRiver Flood WarningIWXCass, Kosciusko, Miami, Wabash, Whitley4 days
Jun 26, 4:13 PM EDTRiver Flood WarningIWXHuntington, Wells8 days
Jun 26, 7:01 PM EDTAreal Flood WarningIWXBlackford, Grant, Jay18 hr
Jun 26, 7:18 PM EDTAreal Flood WarningIWXWhite12 hr

Nearby

Flash Flood Watches in Indiana, 2015Flash Flood Watches in Ohio, 2015Every flash flood watch in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.